Write a review

Botox Nightmare-Ended Up in ER-Never Will Get Injected Again! Horrible...

I am in my late 20's and had a nurse at a...

I am in my late 20's and had a nurse at a local spa suggest Botox for my forehead to correct wrinkles/lines and crows feet. She tole me I could expect a "Botox headache" and maybe flu-like symptoms for a day or two after.

It has been 5 days since I was injected and as I write this, my heart is racing, the left side of my face is numb and tingly, and I have muscle weakness and extreme anxiety. Almost immediately after being injected for the first time, I swelled up with bumps on the injection sites, turned red and was sensitive to the touch, at each injection location. I also felt sick to my stomach, tired, weak and could not eat. I also had a taste in the back of my throat, like the Botox was coming down my sinuses or something of that nature. It had a weird, medicinal taste to it.

I called the nurse who administered the Botox and received an RX steroid cream to reduce the swelling/redness. It helped, but now I have bruising, and the area in between my eyes looks off and I have a "stern" look. The night after the injection, I noticed that the left side of my face was numb and had a tingling sensation, my noise was also very itchy which I found bizarre but is probably due to the tingling sensation. I also noticed that my eyebrows felt very heavy and were beginning to droop! (this is a known side effect of Botox I now know.

I have lost 3 lbs in 5 days, when I do manage to keep food down, my stomach is so sensitive that I cannot keep it in me for long.

Yesterday morning I panicked after waking up and finding the numbness and tingling worse. My mouth/tongue was dry and I could not eat and experienced trouble swallowing. My heart felt like it was jumping in my chest and I proceeded to drive myself to the ER in a panic. They checked my vitals, checked my urine and everything was ok. I was given steroids, an antacid and an RX for Benadryl, Prednisone, and Pepcid. Today, as mentioned above, my heart is still beating fast, I have muscle weakness and a tightness and feeling of pressure all over my head and neck. I contacted Allergan (the makers of Botox) and filled out an Adverse event report with the FDA.

This has been one of the worst experiences of my life. I feel like such an idiot for allowing myself to get a toxin put in my body! What was I thinking? Lesson learned, and I will never do this again. I just wish I could get the toxin removed from my body, or better yet go back in time and never get suckered in to getting injected in the first place! I much rather prefer my wrinkles/lines over all these horrible side effects that I now have. I really felt doomed, and sometimes still do. What if my symptoms continue to get worse? I feel like a bad mom for being so shallow and putting myself through this and potentially doing some serious damage to myself with two small children at home. I really just assumed that this was a quick and easy procedure with "little down time". I have no known allergies. Botox is presented as safe; millions of women get it done every year, and I was one of the few individuals who unfortunately developed a very bad reaction to it.

I only wish I had done more research beforehand, and not trusted someone who is out to make money and who could not care less about me or my health. I am assuming that the lady who administered the Botox either gave me too much (48 units) or injected it incorrectly? Is it true that Botox does not come "ready to use out of the box" so to speak, and has to be combined with a solution by the injector? Maybe this is the problem? All I know, is that when the Spa opens back up in a day, they will be hearing from me and I WILL receive my $480 dollars refunded back to me, one way or the other.

Please trust your instincts and remember that Botox is made out of a serious toxin, botulism. It is not worth it. I feel like my own vanity got the best of me, and I certainly found out the hard way to just be happy with the way I am!!! Not to mention, I am very embarrassed by this whole disaster as well having my whole family know about! My mom even flew in lastnight to help me out with my kids!

If you have had a similar experience, please let me know so I do not feel so alone!!! This site has already helped me a lot. Or, if you can answer any of the questions I asked above, please let me know. I just pray that things do not get worse for me, I am hoping since it is now day 5, the Botox wont spread too much more and I wont continue to get worse. Thanks.

94 Comments

I know everyone is different, but Botox was devastation. It was a year ago last July and I still times It rears it's ugly head!!! I took it for headaches from a specialist who is a MD.
  • Reply
My doctor gave me steroids to treat my symptoms. Burning throat, vile taste in the mouth and nose, headache and anxiety. After a seven day course I was still so bad I asked for more. After another five days I had to come off them, then I felt really ill all over, like flu. Recovered slowly over a week from that, bit the headache lasted about six weeks and is still vaguely there. NEVER AGAIN.
  • Reply
Yes! Very similar. I had such bad panic attacks I too went to the ER. I was having harder time taking deep breaths which lead to claustrophobic sensations, my neck and head began to feel extreneky overheated. Head felt like it was in a vice, such bad headaches. Eye lids so heavy I slept for a week. I just kept taking benedryl and xanax and just tried to sleep through the horrible side effects. I have never been the same since. I think I have developed something called MCS, multiple chemical sensitivity. Since botox 3 years ago my body is overly sensitive to foreign things that enter my body. I am overly anxious in general as a person and more worried about how my body will react. Even taking a Tylenol i get anxiety. My nervous system has never been the same since. I can;t control it. I want to go back to my old self :(
  • Reply
Was this review helpful? 4 others found this helpful